Alert archive / California / Snow Advisories in 2007

Snow Advisory 12, NWS Eureka, CA

December 27, 2007

NWS Eureka, CA issued this snow advisory at Dec 27, 2007, 4:42 AM PST. It took effect at Dec 27, 2007, 11:06 AM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2007, 4:42 AM PST (12:42 UTC)
In effect from
Dec 27, 2007, 11:06 AM PST
Expired
Dec 28, 2007, 4:00 AM PST
In force
17 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 271242
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
442 AM PST THU DEC 27 2007

CAZ004-280145-
/O.NEW.KEKA.SN.Y.0012.071227T2100Z-071228T1200Z/
UPPER TRINITY RIVER-
442 AM PST THU DEC 27 2007

...SNOW ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST
FRIDAY ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM
PST FRIDAY. 

A PACIFIC STORM SYSTEM WILL SPREAD RAIN AND SNOW ACROSS NORTHWEST
CALIFORNIA THIS MORNING. SNOW LEVELS WILL START OFF AROUND 2000
FEET THIS MORNING AND RISE TO AROUND 2500 FEET BY THIS EVENING.
SNOW ACCUMULATIONS OF 4 TO 7 INCHES CAN BE EXPECTED ABOVE 3500
FEET THIS AFTERNOON THROUGH TONIGHT. AS THE MAIN COLD FRONT SHIFTS
EAST OF THE REGION EARLY FRIDAY MORNING...SNOW WILL TAPER TO
SCATTERED SHOWERS WITH ONLY LIGHT ACCUMULATIONS EXPECTED THE
REMAINDER OF THE DAY FRIDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

LERMAN
3 follow-up statements
000 
WWUS46 KEKA 271906
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1106 AM PST THU DEC 27 2007

CAZ003-280815-
/O.EXA.KEKA.SN.Y.0012.071227T2100Z-071228T1200Z/
NORTH COAST INTERIOR-
1106 AM PST THU DEC 27 2007

...SNOW ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST FRIDAY. 

A PACIFIC STORM SYSTEM WILL SPREAD RAIN AND SNOW ACROSS NORTHWEST
CALIFORNIA THIS MORNING. SNOW LEVELS WILL START OFF AROUND 2000
FEET AND RISE TO AROUND 2500 FEET BY THIS EVENING. HOWEVER...LOCAL
SNOW ACCUMULATIONS OF UP TO 1 INCH MAY FALL BETWEEN 1000 AND 3000
FEET. LIGHT SNOW WITH NO ACCUMULATIONS MAY FALL AS LOW AS 500
FEET. SNOW ACCUMULATIONS OF 4 TO 7 INCHES CAN BE EXPECTED ABOVE
3500 FEET. AS THE MAIN COLD FRONT SHIFTS EAST OF THE REGION EARLY
FRIDAY MORNING...SNOW WILL TAPER TO SCATTERED SHOWERS WITH ONLY
LIGHT ACCUMULATIONS EXPECTED THE REMAINDER OF THE DAY FRIDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ004-280815-
/O.CON.KEKA.SN.Y.0012.071227T2100Z-071228T1200Z/
UPPER TRINITY RIVER-
1106 AM PST THU DEC 27 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY ABOVE 3500 FEET...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. 

A PACIFIC STORM SYSTEM WILL SPREAD RAIN AND SNOW ACROSS NORTHWEST
CALIFORNIA THIS MORNING. SNOW LEVELS WILL START OFF AROUND 2000
FEET AND RISE TO AROUND 2500 FEET BY THIS EVENING. HOVER...LOCAL
SNOW ACCUMULATIONS OF UP TO 1 INCH MAY FALL BETWEEN 1000 AND 3000
FEET. LIGHT SNOW WITH NO ACCUMULATIONS MAY FALL AS LOW AS 500
FEET. SNOW ACCUMULATIONS OF 4 TO 7 INCHES CAN BE EXPECTED ABOVE
3500 FEET. AS THE MAIN COLD FRONT SHIFTS EAST OF THE REGION EARLY
FRIDAY MORNING...SNOW WILL TAPER TO SCATTERED SHOWERS WITH ONLY
LIGHT ACCUMULATIONS EXPECTED THE REMAINDER OF THE DAY FRIDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

ALM
000 
WWUS46 KEKA 280445 AAA
WSWEKA

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
845 PM PST THU DEC 27 2007

CAZ076-281200-
/O.EXA.KEKA.SN.Y.0012.000000T0000Z-071228T1200Z/
MENDOCINO INTERIOR-
845 PM PST THU DEC 27 2007

...SNOW ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST FRIDAY. 

A PACIFIC STORM SYSTEM IS SPREADING RAIN AND SNOW ACROSS NORTHWEST
CALIFORNIA THIS EVENING. SNOW LEVELS ARE GENERALLY NEAR 2000
FEET...ALTHOUGH UP TO 2 INCHES ACCUMULATION HAS BEEN REPORTED AT
1500 FT. A RAIN AND SNOW MIX HAS BEEN REPORTED AS LOW AS 500 FEET
PRODUCING SLICK AND DANGEROUS DRIVING CONDITIONS. 

AN ADDITIONAL 1 TO 2 INCHES OF SNOW IS EXPECTED TO FALL BELOW THE
3000 FOOT LEVEL TONIGHT...WITH AN ADDITIONAL 2 TO 4 INCHES ABOVE
3000 FEET. AS COLD AIR MOVES INTO THE REGION LATER
TONIGHT...SHOWERS MAY PRODUCE LOCALLY HIGHER ACCUMULATIONS
INCLUDING SOME LIGHT ACCUMULATIONS AT LOWER ELEVATIONS. 

AS THE MAIN COLD FRONT SHIFTS EAST OF THE REGION EARLY FRIDAY
MORNING...SNOW WILL TAPER TO SCATTERED SHOWERS WITH ONLY LIGHT
ACCUMULATIONS EXPECTED THE REMAINDER OF THE DAY FRIDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ003-004-281200-
/O.CON.KEKA.SN.Y.0012.000000T0000Z-071228T1200Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
845 PM PST THU DEC 27 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. 

A PACIFIC STORM SYSTEM IS SPREADING RAIN AND SNOW ACROSS NORTHWEST
CALIFORNIA THIS EVENING. SNOW LEVELS ARE GENERALLY NEAR 2000 FEET
ACROSS HUMBOLDT AND DEL NORTE COUNTIES...AND NEAR 1500 FEET IN
TRINITY COUNTY. THE HEAVIEST SNOW ACCUMULATION IS EXPECTED ABOVE
THE 3000 FOOT LEVEL...WITH ADDITIONAL 3 TO 6 INCHES OF SNOW BY
EARLY FRIDAY MORNING. LOCATIONS BELOW 3000 FEET CAN EXPECT AN
ADDITIONAL 1 TO 3 INCHES OF SNOW TONIGHT. AS COLDER AIR MOVES INTO
THE AREA BEHIND THE MAIN COLD FRONT...SNOW SHOWERS COULD PRODUCE
LOCALLY HIGHER ACCUMULATIONS AND SOME SHOWERS WILL PRODUCE LIGHT
SNOW NEAR THE 500 FOOT LEVEL. 

BY FRIDAY MORNING RAIN AND SNOW WILL TAPER TO SCATTERED SHOWERS...WITH
ONLY LIGHT ACCUMULATIONS EXPECTED THE REMAINDER OF THE DAY FRIDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS46 KEKA 281142
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
342 AM PST FRI DEC 28 2007


CAZ003-004-076-281245-
/O.EXP.KEKA.SN.Y.0012.000000T0000Z-071228T1200Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
342 AM PST FRI DEC 28 2007

...SNOW ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

THE SNOW ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 AM PST THIS
MORNING. THE PRECIPITATION HAS CHANGE TO SHOWERS AND NO SIGNIFICANT
ADDITIONAL ACCUMULATION IS EXPECTED. THE SNOW LEVELS WILL RISE TO
NEAR 3500 FEET BY MID AFTERNOON.


$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Dec 27, 4:30 AM PST, 12 minutes earlier.

Area forecast discussion, Dec 27, 4:30 AM PST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
430 AM PST THU DEC 27 2007

.SYNOPSIS...A FRONT MOVING TOWARD THE WEST COAST WILL BRING RAIN TO
NORTHWEST CALIFORNIA THIS MORNING AND AFTERNOON WITH SNOW ABOVE 2500
FEET.  UNSETTLED WEATHER WILL CONTINUE THROUGH SATURDAY.  DRIER
CONDITIONS WILL PREVAIL EARLY NEXT WEEK AS HIGH PRESSURE BUILDS
ALONG THE WEST COAST.

&&

.DISCUSSION...SHOWERS HAVE ENDED INLAND THIS MORNING BUT ISOLATED
SHOWERS STILL CONTINUE OFFSHORE.  THE NEXT PACIFIC FRONT IS ALREADY
SPREADING MID AND HIGH LEVEL CLOUDINESS OVER THE NORTHWEST CORNER OF
THE STATE.  RAIN IS EXPECTED TO REACH THE NORTH COAST LATER THIS
MORNING AND SPREAD ACROSS THE ENTIRE CWA BY THIS AFTERNOON.  COLD
AIR IN PLACE OVER THE REGION WILL LEAD TO SNOW LEVELS AROUND 2000 TO
2500 FEET EARLY BUT SOUTHERLY WINDS AND WARM ADVECTION WILL CAUSE
SNOW LEVELS TO RISE 2500 TO 3000 FEET BY TONIGHT.  ACCUMULATIONS IN
THE HILLS OF HUMBOLDT AND DEL NORTE COUNTY ARE EXPECTED TO BE LOW
ENOUGH TO PRECLUDE A SNOW ADVISORY BEFORE SNOW LEVELS RISE.  TRINITY
COUNTY COULD SEE ACCUMULATIONS OF 4 TO 7 INCHES THIS AFTERNOON
THROUGH TONIGHT ABOVE 3500 FEET AND HAVE THUS ISSUED A SNOW ADVISORY
FOR ZONE 4.

RAIN WILL CHANGE TO SHOWERS FRIDAY MORNING AS THE FRONT MOVES EAST
OF THE REGION.  ANOTHER FRONT WILL BRING A SHOT OF RAIN FRIDAY
AFTERNOON INTO SATURDAY MORNING WITH SHOWERS EXPECTED INTO SUNDAY.
MODELS CONTINUE TO BUILD RIDGING ALONG THE WEST COAST MONDAY AND
TUESDAY TO CREATE A COUPLE DRY DAYS WITH PARTLY CLOUDY SKIES AND AN
OFFSHORE FLOW.

MODELS INDICATE A CHANGE TOWARD A MORE UNSETTLED PATTERN AGAIN
AROUND THE MIDDLE OF NEXT WEEK.  THE UPPER TROUGH AXIS IS EXPECTED
TO SHIFT EAST WITH A TROUGH DIGGING TOWARD THE WEST COAST.  BOTH THE
GFS AND ECMWF INDICATE A GOOD CHANGE OF RAIN THURSDAY OF NEXT WEEK.
WILL FEATURE COOLER TEMPS...INCREASING CLOUDS...AND A CHANCE OF RAIN
FOR THURSDAY. KL

&&

.AVIATION...OVER-RUNNING MOIST AIR SPREADS OVER THE REGION
...BRINGS RAIN AND SNOW TODAY AND TONIGHT. EXPECTING THE PREVAILING
VFR CONDS TO GO DOWN HILL...WITH MVFR AND PERHAPS LOCALIZED IFR BY
THIS EVENING. SOUTHERLY FLOW WILL BE ON THE INCREASE AS A WARM FRONT
APPROACHES THE COAST THIS AFTERNOON. WINDS EXPECTED TO PEAK LATE
THIS AFTERNOON AND EARLY EARLY....WITH GUST TO 50 MPH OVER THE
FAVORED AND WIND PRONE UPPER ELEVATIONS AND RIDGES. DJB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

SNOW ADVISORY CAZ004 FROM 1 PM TODAY THROUGH 4 AM FRIDAY.

PT ST GEORGE TO CAPE MENDOCINO OUT TO 60 NM:
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT THROUGH MONDAY
AFTERNOON.
SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 10 AM THIS MORNING
TO 2 PM PST THIS AFTERNOON.
GALE WARNING IN EFFECT FROM 2 PM PST THIS AFTERNOON THROUGH 6 PM
THIS AFTERNOON.

CAPE MENDOCINO TO PT ARENA OUT TO 60 NM:
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT THROUGH MONDAY
AFTERNOON.
SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 2 PM PST THIS
AFTERNOON THROUGH THIS EVENING.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

Nearby

Snow Advisories in California, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.